Head injury after trauma, underent chemotherapy for breast cancer, heavy depression. Is it through damage of pituitary gland or chemotherapy?
I am 65 years old. I was in a head on car acident and hit my head on the broken windsheild when I was 33 years old. The front right side of my head swollen as big as a softball. I passed out for a second, but no severe side affects. I had to take cemo therapy just for prevention because the cancer was so bad in my breast. It was not concealed to a tumor . The doctor was scared that it might have taken another root since it was not in my lymph nodes. I was 44 years old when this all took place. The chemo stop my period and never had one ever since. I went into a great depression . I can t remember how long after the chemo when I went into the depression maybe two or three years later. I m on prystiqu now. It helped for a while, but I am highly depressed. I m just wondering if my pituitary gland maybe was injured. I ve had a MRI done on my brain in I believe in 1998 because I asked a doctor about electricity going through my brain. The MRI showed that I had an empty cellulor configuration. Through research I know that a flatten Pituitary gland or fluid leaking from the pituitary gland can show as though it was an empty cellulor configuration. I hope you can understand what I am asking. Can my pituitary gland be injured from that car accident instead of the chemo therpy that I had. I blamed my chemo therpy for my depression. Nobody has really helped me. I found myself going to the health food store. Any advice. Thank you a lot! I just want to know if my pituitary gland could have been injuried from that head on collision, which is causing my depression from the lack of hormones. Could a hormone problem be the reason for my depression. Thank you! I hate typing my brain is faster then my fingers. 1
possible reason for your absent pituitary gland may be accident or any bleed in sellar region which holds the gland. it may be because of other reasons too. but definitely not because of chemotherapy . I would advice you to go for a complete Heath check up to rule out thyroid, diabetes and other hormone related problems which may be the cause for depression. I hope this clarifies your queries and would be glad to answer more if any. regards.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]